Alert archive / South Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Aug 16, 2025, 3:51 PM EDT for Effingham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 114 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2025, 3:51 PM EDT (19:51 UTC)
- Expired
- Aug 16, 2025, 5:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Effingham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 31 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:00 PM EDT | FLASH FLOOD | 1 Sw Beaufort, SC | Beaufort County Sheriff Office reported flooding on Castle Rock Road, the intersection of Broad River Blvd and Chesterfield Drive, the 100 block of Broad River Village Drive, the intersection of Savannah Highway and Shell Point Road, the 100 block of HE McCrac |
| Aug 16, 4:05 PM EDT | FLASH FLOOD | 4 Wnw Port Royal, SC | A public webcam shows two vehicles stalled near Hwy 170 and Castle Rock Rd due to flooded roadway. |
| Aug 16, 4:09 PM EDT | RAIN 4.09 | 3 Ese Beaufort, SC | A personal weather station located near Sams Point Rd and Factory Creek Rd reported 4.09 inches of rainfall since 2:19 PM. |
| Aug 16, 4:15 PM EDT | RAIN 3.26 | Beaufort County Airport, SC | The AWOS at Beaufort County Airport (KARW) measured 3.26 inches of rainfall. |
| Aug 16, 4:19 PM EDT | RAIN 4.97 | 5 Wnw Port Royal, SC | A personal weather station located near Vaux Rd reported 4.97 inches of rainfall since 2:19 PM. |
| Aug 16, 4:19 PM EDT | RAIN 5.47 | 4 Wsw Beaufort, SC | A personal weather station located near Kaminsky Ln and Spearmint Circle reported 5.47 inches of rainfall that has fallen since 2:09 PM. |
| Aug 16, 4:29 PM EDT | RAIN 5.42 | 3 Se Beaufort, SC | A personal weather station located near Freemans Dr and Meadowbrook Farm Rd reported 5.42 inches of rainfall since 2:24 PM. |
| Aug 16, 4:49 PM EDT | RAIN 6.06 | 2 S Beaufort, SC | A personal weather station located near Verdier Rd reported 6.06 inches of rainfall. |
| Aug 16, 5:23 PM EDT | FLASH FLOOD | 4 Wnw Port Royal, SC | A public webcam shows a third vehicle stalled near Hwy 170 and Castle Rock Rd due to flooded roadway. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1744 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
363
WGUS52 KCHS 161951
FFWCHS
GAC103-SCC013-053-162145-
/O.NEW.KCHS.FF.W.0016.250816T1951Z-250816T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
351 PM EDT Sat Aug 16 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Effingham County in southeastern Georgia...
Beaufort County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 545 PM EDT.
* At 351 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Beaufort, Port Royal, Ridgeland, Clarendon, Jasper, Rincon,
Hardeeville, Old House, Calawassie Island and Lemon Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3248 8121 3250 8120 3252 8080 3250 8053
3248 8051 3241 8050 3230 8052 3228 8090
3229 8128
FLASH FLOOD...RADAR INDICATED
$$
DPB2 follow-up statements
281
WGUS72 KCHS 162056
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
456 PM EDT Sat Aug 16 2025
GAC103-SCC013-053-162145-
/O.CON.KCHS.FF.W.0016.000000T0000Z-250816T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Effingham GA-Beaufort SC-Jasper SC-
456 PM EDT Sat Aug 16 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THIS
AFTERNOON FOR EFFINGHAM, BEAUFORT AND JASPER COUNTIES...
At 456 PM EDT, local law enforcement webcam indicated vehicles
stalled near Highway 170 and Castle Rock Road due to flooding on
roadway. Between 3 and 6 inches of rain have fallen. Additional
rainfall amounts up to 1 inch are possible in the warned area,
mainly across Effingham and Jasper Counties. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Beaufort, Port Royal, Jasper, Rincon, Hardeeville, Calawassie
Island, Lemon Island, Rose Hill, Sun City and Shell Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3243 8123 3245 8079 3245 8051 3241 8050
3230 8052 3228 8090 3229 8128
FLASH FLOOD...OBSERVED
$$
DPB401
WGUS72 KCHS 162146
FFSCHS
Flash Flood Statement
National Weather Service Charleston SC
546 PM EDT Sat Aug 16 2025
GAC103-SCC013-053-162156-
/O.EXP.KCHS.FF.W.0016.000000T0000Z-250816T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Effingham GA-Beaufort SC-Jasper SC-
546 PM EDT Sat Aug 16 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR EFFINGHAM, BEAUFORT AND
JASPER COUNTIES...
The heavy rain has ended and flood waters have receded. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 3243 8123 3245 8079 3245 8051 3241 8050
3230 8052 3228 8090 3229 8128
$$
APTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 2:34 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 16, 2:34 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Charleston SC 234 PM EDT Sat Aug 16 2025 .SYNOPSIS... A weak cold front will push south of the area today. High pressure then builds into the region as Hurricane Erin passes well offshore to the east through the coming week. && .NEAR TERM /THROUGH TONIGHT/... This Afternoon: Aloft, weak troughing and associated h5 vort energy will drift south across the Southeast United States just north of weak ridging across Florida and the Gulf. The mid-lvl trough will help nudge a weak sfc front across Southeast Georgia south of the Altamaha River by late day, promoting scattered/numerous showers and thunderstorms within a weakly sheared, but high instability/moisture environment marked by SBCAPE around 3500-5000 J/kg and PWATs around 2.25-2.40 inches. Much like the previous day, convection should peak in intensity and coverage mid-late afternoon. A few stronger thunderstorms are possible across Southeast South Carolina and/or Southeast Georgia, but the bulk of stronger activity should transition to Southeast Georgia as an outflow boundary arrives from the north and interacts with a sea breeze closer to the sfc front. An isolated/brief severe thunderstorm can not be ruled out in the most favorable zone of moisture convergence and forcing near an east- west sfc instability axis extending from the nearby Atlantic into Southeast Georgia zones, mainly along and south of I-16 heading into the later part of the afternoon. Given slow storm motion and deep moisture residing across the local area, there remains a risk for at least minor flooding across most areas today, and flash flooding during locally heavy downpours produced by thunderstorms across coastal Southeast South Carolina into much of Southeast Georgia, especially if boundary collisions promote longer duration precip across urban areas. Outside of convection, a more typical hot/muggy summer day is expected with temps peaking 1-2 degrees lower than yesterday, generally in the upper 80s near the beaches to lower 90s inland (warmest across Southeast Georgia). These temperatures combined with sfc dewpts mixing out into the mid 70s inland to mid-upper 70s along the coastal corridor, support heat index values in the 100-105 range prior to convection today, falling short of Heat Advisory Criteria. Tonight: Aloft, weak troughing/h5 vort energy continues to shift south during the evening and overnight, nudging a sfc front further south of the region. Shower/thunderstorm activity will likely be ongoing across Southern Southeast South Carolina into Southeast Georgia, but should trend more south towards the Altamaha River and/or offshore by early-mid evening, eventually ending across land zones as instability wanes and/or the environment is worked over. Other than the potential for a few coastal showers and/or isolated thunderstorm along the immediate Georgia coast overnight, most areas are anticipated to remain dry by around midnight. Latest guidance indicates ample moisture and lower condensation pressure deficits late night, suggesting some potential for patchy fog prior to sunrise. However, much depends on where showers/thunderstorms have occurred during the day/evening and if clouds limit the potential, thus fog remains out of the latest forecast. Overnight lows should generally range in the low 70s inland to mid-upper 70s closer to the coast. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... The forecast area will largely remain on the eastern periphery of a mid level ridge early next week. A relatively weak pressure pattern will exist at the surface, with a subtle trough axis eventually being replaced by high pressure. By Tuesday, Hurricane Erin will begin lifting well off the Southeast coast (with its center forecast to be some 600 miles offshore). Highest coverage of showers and thunderstorms is expected on Sunday, especially over southeast Georgia where deepest moisture and some mid level energy will reside. Monday and Tuesday should be much less active than previous days with only a 20% PoP highlighted on Tuesday. High temperatures largely stay in the low to mid 90s and heat indices peaking 100-103 in most spots. Lows will average in the low to mid 70s. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... Hurricane Erin is expected to pass well off the Carolina coast on Wednesday, continuing to lift away from the region on Thursday. As this occurs, a cold front is expected to sink into the area and possibly linger in the vicinity late in the week. Only isolated showers and thunderstorms are possible on Wednesday, then rain chances will increase late week as 2+ inch Pwats return and the aforementioned front and shortwave energy provide a potential focus for convective development. Temperatures will be within a few degrees of normal. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... CHS/JZI: Showers and/or thunderstorms will likely bring periods or TEMPO MVFR conditions this afternoon, mainly in the 18-21Z timeframe. A brief episode of lower vsbys and gusty winds to 20-25 kt is possible when a thunderstorm directly impacts the terminal. VFR conditions are then expected to prevail from 23Z Saturday to 18Z Sunday. SAV: TEMPO MVFR conditions are possible with thunderstorms between 18-20Z this afternoon, before TEMPO MVFR/IFR conditions occur between 20-23Z mid-late afternoon due to showers/thunderstorms impacting the terminal. A brief episode of of lower vsbys and gusty winds are possible when a thunderstorm directly impacts the terminal. VFR conditions are then expected to prevail from 00Z Sunday to 18Z Sunday. However, there are some hints of lower vsbys at the terminal tonight due to patchy fog. Confidence is too low to include in the latest TAF issuance. Extended Aviation Forecast: Brief flight restrictions possible at all terminals with afternoon showers/thunderstorms. && .MARINE... This Afternoon and Tonight: A rather diffuse front will remain nearby, leading to a weak pressure gradient across local waters for the remainder of the day and through the night. In general, easterly winds around 10-15 kt or less are expected for the day, highest near the coast where a sea breeze circulation resides. Overnight, winds are expected to turn more north-northeast and become 10 kt or less outside shower/thunderstorm activity. Thunderstorms are anticipated to shift offshore across local waters mid-late afternoon into the evening, some of which could be strong with wind gusts >34 kt, frequent cloud-to-water lightning and reduced vsbys in moderate to heavy rainfall. Additional thunderstorms are also possible overnight, especially away from the coast after midnight. Sunday through Thursday: Relatively benign marine conditions to start the week with northeast to east winds around 10 knots or less and seas 2-3 feet. Seas will begin building later Monday into mid- week as Hurricane Erin is forecast to pass well off the Southeast coast. Small Craft Advisories are expected for all coastal waters outside of the Charleston Harbor as early as Monday night, but more likely beginning on Tuesday due to seas. Hazardous seas will maintain Advisories through much, if not the remainder, of the period, although they should start subsiding on Thursday as Erin pulls away from the region. Rip Currents/High Surf: A period of dangerous beach conditions is expected next week as Hurricane Erin passes well offshore. Increasing long period swell will result in an enhanced risk of rip currents at all area beaches, beginning Monday and continuing through much of the week. A Moderate Risk is currently forecast for Monday. In addition, large breaking waves are expected and a High Surf Advisory could be needed towards mid week. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...ETM LONG TERM...ETM AVIATION...DPB/ETM MARINE...DPB/ETM
Hazardous weather outlook, Aug 16, 1:51 PM EDT, 2 hours before
Hazardous Weather Outlook National Weather Service Charleston SC 151 PM EDT Sat Aug 16 2025 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-171800- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 151 PM EDT Sat Aug 16 2025 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Coastal Flood - Rip Current && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
In the hours before
Special weather statement, Aug 16, 3:08 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Charleston SC
308 PM EDT Sat Aug 16 2025
GAZ101-SCZ047-048-051-162000-
Beaufort SC-Coastal Jasper SC-Inland Jasper SC-Effingham GA-
308 PM EDT Sat Aug 16 2025
...A STRONG THUNDERSTORM WILL IMPACT BEAUFORT...EFFINGHAM AND JASPER
COUNTIES UNTIL 4 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Switzerland, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bluffton, Ridgeland, Jasper, Rincon, Hardeeville, Sun City,
Switzerland, Pritchardville, Purysburgh and Rose Hill.
This includes I-95 in South Carolina between mile markers 2 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3226 8122 3247 8109 3248 8083 3225 8083
3218 8112 3219 8112 3220 8111 3220 8112
3222 8114 3222 8115 3223 8114 3224 8120
TIME...MOT...LOC 1907Z 6DEG 4KT 3241 8095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DPBLocal storm report, Aug 16, 3:09 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
309 PM EDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Flash Flood 2 SSE Knightsville 32.99N 80.22W
08/16/2025 Dorchester SC Emergency Mngr
Dorchester County Emergency Management reported
Orangeburg Road at 17A impassable due to flooding.
&&
Event Number CHS2500913
ETMLocal storm report, Aug 16, 3:20 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
320 PM EDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM Flood Knightsville 33.01N 80.23W
08/16/2025 Dorchester SC Emergency Mngr
Dorchester County Emergency Management reported water
on roadway at Pimpernel Street and Amaryllis Avenue.
&&
Event Number CHS2500914
ETMLocal storm report, Aug 16, 3:29 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
329 PM EDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Rain 1 ENE Knightsville 33.02N 80.22W
08/16/2025 M2.80 inch Dorchester SC Emergency Mngr
Dorchester County Emergency Management relayed resident
report of 2.8 inches of rain so far near West Butternut
Road and Central Avenue.
&&
Event Number CHS2500915
ETMLocal storm report, Aug 16, 3:32 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
332 PM EDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM Rain 2 SE Jedburg 33.04N 80.21W
08/16/2025 M2.29 inch Dorchester SC Emergency Mngr
Dorchester County Emergency Management reported 2.29
inches of rain so far near Deming Way and Highway 78.
&&
Event Number CHS2500916
ETMLocal storm report, Aug 16, 3:51 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
351 PM EDT Sat Aug 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Flash Flood Port Royal 32.38N 80.69W
08/16/2025 Beaufort SC 911 Call Center
A 911 call center reported a car stalled on West Paris
Ave due to flooded roadway.
&&
Event Number CHS2500917
BRMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:47 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 43 min |
| Aug 16, 3:15 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty | 112 min |
| Aug 16, 3:33 PM EDT | Areal Flood Advisory | CHS | Effingham | 24 min |
| Aug 16, 4:41 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 2 hr |
| Aug 16, 5:19 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Candler, Evans, Liberty, Long and 1 more | 116 min |
| Aug 16, 7:03 PM EDT | Special Marine Warning | CHS | 25 min | |
| Aug 16, 12:44 PM EDT | Areal Flood Advisory | CHS | Charleston | 2 hr |
| Aug 16, 1:10 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 102 min |
| Aug 16, 1:15 PM EDT | Special Weather Statement | CHS | Dorchester | 45 min |
| Aug 16, 1:30 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Aug 16, 2:06 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 114 min |
| Aug 16, 3:08 PM EDT | Special Weather Statement | CHS | Jasper | 52 min |
| Aug 16, 3:23 PM EDT | Areal Flood Advisory | CHS | Beaufort | 33 min |
Nearby
Flash Flood Warnings in South Carolina, 2025Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.